MAUDE Adverse Event Report: BECKMAN COULTER ACCESS TESTOSTERONE, TOTAL; RADIOIMMUNOASSAY, TESTOSTERONES AND DIHYDROTESTOSTERONE

BECKMAN COULTER ACCESS TESTOSTERONE, TOTAL; RADIOIMMUNOASSAY, TESTOSTERONES AND DIHYDROTESTOSTERONE
Model Number 33560
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer did not provide patient demographics such as age, date of birth, weight, ethnicity or race.The access testosterone, total reagent was not returned for evaluation.All assay and system verifications met specifications at the time of this event.No hardware errors, flags or other assay issues were reported in conjunction with this event.The access testosterone, total result obtained on the access 2 immunoassay system was discordant with testosterone testing results obtained on a competitor instrument and the patient's clinical presentation.In conclusion, the root cause of this event cannot be determined with the available information.
 
Event or Problem Description
On (b)(6) 2019 the customer reported that on (b)(6) 2019 an elevated testosterone (access testosterone, total) result had been generated on the customer's access 2 analyzer (serial number (b)(4)) for one patient sample.The initial elevated access testosterone, total result of >0.75 mg/ml was released from the laboratory.The customer reported administering medication to the patient in order to decrease the testosterone level; however, the details of what medication was administered was not provided.There was no additional change to or impact to patient care reported in association with this event.The customer reported retesting the sample on a competitor device and obtained a lower result.The customer did not provide the results or a reference range for the competitor device.Calibration was passing at the time of the event.System check was performed on (b)(6) 2019 and passed within specifications.No sample collection information such as sample type, sample tube type or size, centrifugation time or speed or any other sample processing information was provided.

Brand Name
ACCESS TESTOSTERONE, TOTAL
Common Device Name
RADIOIMMUNOASSAY, TESTOSTERONES AND DIHYDROTESTOSTERONE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key8535856
Report Number2122870-2019-01071
Device Sequence Number16580373
Product Code CDZ
UDI-Device Identifier15099590231347
UDI-Public(01)15099590231347(17)190831(11)180831(10)831937
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083867
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number33560
Device Catalogue Number33560
Device Lot Number831937
Distributor Facility Aware Date04/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2019
Initial Report FDA Received Date04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;